Alert archive / South Carolina / High Wind Warnings in 2006

High Wind Warning 2, NWS Charleston, SC

November 20, 2006Berkeley County, South Carolina

NWS Charleston, SC issued this high wind warning at Nov 20, 2006, 10:48 PM EST for Berkeley County, South Carolina. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 20, 2006, 10:48 PM EST (03:48 UTC)
Expired
Nov 21, 2006, 3:26 PM EST
In force
17 hr
Issued by
NWS Charleston, SC

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 3.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2006-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2006-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCHS 210348
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1048 PM EST MON NOV 20 2006

...STRONG COASTAL STORM TO BRING WINDY CONDITIONS TO THE AREA
TONIGHT THROUGH WEDNESDAY...

SCZ045-211200-
/O.UPG.KCHS.LW.Y.0036.061121T0500Z-061122T2300Z/
/O.NEW.KCHS.HW.W.0002.061121T0348Z-061121T2200Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
1048 PM EST MON NOV 20 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EST TUESDAY FOR 
LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST TUESDAY. THE LAKE
WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTH WINDS WILL INCREASE TO 30 TO 35 KNOTS WITH GUSTS TO 45 KNOTS
ON LAKE MOULTRIE TONIGHT AND CONTINUE THROUGH TUESDAY AFTERNOON
AS A STRONG COASTAL STORM STRENGTHENS OFF THE COAST. WAVES MAY
BUILD AS HIGH AS 4 TO 5 FT AT TIMES...PARTICULARLY IN THE OPEN LAKE
WATERS. SIGNIFICANT WAVE ACTION MAY PRODUCE MINOR LAKE SHORE
FLOODING AND EROSION ON THE SOUTHERN END OF THE LAKE. MINOR PIER
AND DOCK DAMAGE IS POSSIBLE. SOME TREE AND POWER LINE DAMAGE MAY
ALSO OCCUR...ESPECIALLY IN THE PINOPOLIS AREA.

MARINERS ARE URGED TO REMAIN OFF THE LAKE TONIGHT AND TUESDAY AS
HAZARDOUS CONDITIONS ARE EXPECTED. 

$$

GAZ117-119-139-141-SCZ048>051-211200-
/O.EXT.KCHS.WI.Y.0007.061121T0500Z-061122T1100Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER
1048 PM EST MON NOV 20 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY. 

NORTH WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT AS A STRONG
COASTAL LOW DEVELOPS OFF THE COAST. WINDS COULD GUST AS HIGH AS 45
MPH AT TIMES...PARTICULARLY ALONG THE IMMEDIATE COAST AND
CHARLESTON HARBOR. THESE WINDS WILL CONTINUE INTO TUESDAY AFTERNOON.

WINDS COULD BE CONSIDERABLY HIGHER ON THE ELEVATED BRIDGE AROUND
THE CHARLESTON...EDISTO BEACH AND BEAUFORT AREAS. THIS INCLUDES
THE WANDO RIVER BRIDGE...THE DON HOLT BRIDGE...THE ISLE OF PALMS
CONNECTOR AND THE ARTHUR RAVENEL BRIDGE. THERE IS A POSSIBILITY
THAT LAW ENFORCEMENT OFFICIALS MAY HAVE TO CLOSE THESE BRIDGES AT
TIMES TUESDAY SHOULD CONDITIONS BECOME TOO UNSAFE TO DRIVE OVER 
THEM.

HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE DRIVING IN
THE WIND ADVISORY AREA.

THIS IS A DEVELOPING WEATHER SITUATION. STAY TUNED TO NOAA WEATHER
RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND
POSSIBLE HIGH WIND WARNINGS.

$$
3 follow-up statements
000 
WWUS72 KCHS 211019
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
519 AM EST TUE NOV 21 2006

...STRONG COASTAL STORM TO BRING WINDY CONDITIONS TO THE AREA
THROUGH WEDNESDAY...

SCZ045-211830-
/O.EXT.KCHS.HW.W.0002.000000T0000Z-061122T0500Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
519 AM EST TUE NOV 21 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT FOR
LAKE MOULTRIE...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

NORTH WINDS WILL INCREASE TO 30 TO 35 KNOTS WITH GUSTS TO
45 KNOTS ON LAKE MOULTRIE THROUGH TONIGHT AS A STRONG COASTAL STORM
STRENGTHENS OFF THE COAST. WAVES MAY BUILD AS HIGH AS 4 TO 5 FEET AT
TIMES...PARTICULARLY IN THE OPEN LAKE WATERS. SIGNIFICANT WAVE
ACTION MAY PRODUCE MINOR LAKE SHORE FLOODING AND EROSION ON THE
SOUTHERN END OF THE LAKE. MINOR PIER AND DOCK DAMAGE IS POSSIBLE.
SOME TREE AND POWER LINE DAMAGE MAY ALSO OCCUR...ESPECIALLY IN THE
PINOPOLIS AREA.

MARINERS ARE URGED TO REMAIN OFF THE LAKE THROUGH WEDNESDAY AS
CONDITIONS WILL BE HAZARDOUS THROUGH THAT TIME.

$$

SCZ048>051-211830-
/O.EXT.KCHS.WI.Y.0007.000000T0000Z-061122T2300Z/
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
519 AM EST TUE NOV 21 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY. 

NORTH WINDS AT 25 TO 35 MPH ARE EXPECTED AS A STRONG COASTAL LOW
DEVELOPS OFF THE COAST. WINDS COULD GUST AS HIGH AS 45 MPH AT
TIMES...PARTICULARLY ALONG THE IMMEDIATE COAST AND CHARLESTON
HARBOR. THESE WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON.

WINDS COULD BE CONSIDERABLY HIGHER ON THE ELEVATED BRIDGES AROUND
THE CHARLESTON...EDISTO BEACH AND BEAUFORT AREAS. THIS INCLUDES
THE WANDO RIVER BRIDGE...THE DON HOLT BRIDGE...THE ISLE OF PALMS
CONNECTOR AND THE ARTHUR RAVENEL BRIDGE. THERE IS A POSSIBILITY
THAT LAW ENFORCEMENT OFFICIALS MAY HAVE TO CLOSE THESE BRIDGES AT
TIMES SHOULD CONDITIONS BECOME TOO UNSAFE TO DRIVE OVER THEM.

HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE DRIVING IN
THE WIND ADVISORY AREA.

THIS IS A DEVELOPING WEATHER SITUATION. STAY TUNED TO NOAA
WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS
AND POSSIBLE HIGH WIND WARNINGS.

$$

GAZ117-119-139-141-211830-
/O.CON.KCHS.WI.Y.0007.000000T0000Z-061122T1100Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN
519 AM EST TUE NOV 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY. 

NORTH WINDS AT 25 TO 35 MPH ARE EXPECTED AS A STRONG COASTAL LOW
DEVELOPS OFF THE COAST. WINDS COULD GUST AS HIGH AS 45 MPH AT
TIMES...PARTICULARLY ALONG THE IMMEDIATE COAST. HOWEVER...WINDS 
COULD BE CONSIDERABLY HIGHER ON ELEVATED BRIDGES. THESE WINDS WILL
CONTINUE THROUGH TONIGHT.

HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE DRIVING IN
THE WIND ADVISORY AREA.

THIS IS A DEVELOPING WEATHER SITUATION. STAY TUNED TO NOAA
WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS
AND POSSIBLE HIGH WIND WARNINGS.

$$

RJB
000 
WWUS72 KCHS 211629
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1129 AM EST TUE NOV 21 2006

...STRONG COASTAL STORM TO BRING WINDY CONDITIONS TO THE AREA
THROUGH WEDNESDAY...

SCZ045-220000-
/O.CON.KCHS.HW.W.0002.000000T0000Z-061122T0500Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
1129 AM EST TUE NOV 21 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT FOR LAKE MOULTRIE...

NORTH WINDS OF 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS ARE EXPECTED
ON LAKE MOULTRIE THROUGH TONIGHT AS A STRONG COASTAL STORM
STRENGTHENS OFF THE COAST. WAVES MAY BUILD AS HIGH AS 3 TO 4 FEET
AT TIMES...PARTICULARLY IN THE OPEN LAKE WATERS. SIGNIFICANT WAVE
ACTION MAY PRODUCE MINOR LAKE SHORE FLOODING AND EROSION ON THE
SOUTHERN END OF THE LAKE. MINOR PIER AND DOCK DAMAGE IS POSSIBLE.
SOME TREE AND POWER LINE DAMAGE MAY ALSO OCCUR...ESPECIALLY IN THE
PINOPOLIS AREA.

MARINERS ARE URGED TO REMAIN OFF THE LAKE THROUGH WEDNESDAY AS
CONDITIONS WILL BE QUITE HAZARDOUS THROUGH THAT TIME.

$$

GAZ117-119-139-141-220000-
/O.CON.KCHS.WI.Y.0007.000000T0000Z-061122T1100Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN
1129 AM EST TUE NOV 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

NORTH WINDS AT 25 TO 35 MPH ARE EXPECTED ALONG THE GEORGIA COAST
THROUGH TONIGHT AS A STRONG COASTAL LOW DEVELOPS OFF THE COAST.
WINDS COULD GUST AS HIGH AS 45 MPH AT TIMES...PARTICULARLY ALONG
THE IMMEDIATE COAST. WINDS COULD BE CONSIDERABLY HIGHER ON
ELEVATED BRIDGES. HIGH PROFILE VEHICLES SHOULD USE EXTREME
CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA.

THIS IS A DEVELOPING WEATHER SITUATION. STAY TUNED TO NOAA
WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS.

$$

SCZ048>051-220000-
/O.CON.KCHS.WI.Y.0007.000000T0000Z-061122T2300Z/
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
1129 AM EST TUE NOV 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY...

NORTH WINDS AT 25 TO 35 MPH ARE EXPECTED THROUGH WEDNESDAY ACROSS
COASTAL SOUTH CAROLINA. WINDS COULD GUST AS HIGH AS 45 MPH AT
TIMES...PARTICULARLY ALONG THE IMMEDIATE COAST AND CHARLESTON
HARBOR. 

WINDS COULD BE CONSIDERABLY HIGHER ON THE ELEVATED BRIDGES AROUND
THE CHARLESTON...EDISTO BEACH AND BEAUFORT AREAS. THIS INCLUDES
THE WANDO RIVER BRIDGE...THE DON HOLT BRIDGE...THE ISLE OF PALMS
CONNECTOR AND THE ARTHUR RAVENEL BRIDGE. THERE IS A POSSIBILITY
THAT LAW ENFORCEMENT OFFICIALS MAY HAVE TO CLOSE THESE BRIDGES AT
TIMES SHOULD CONDITIONS BECOME TOO UNSAFE TO DRIVE OVER THEM.

HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE DRIVING IN
THE WIND ADVISORY AREA.

THIS IS A DEVELOPING WEATHER SITUATION. STAY TUNED TO NOAA
WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS
AND POSSIBLE HIGH WIND WARNINGS.

$$

JRL
000 
WWUS72 KCHS 212026
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EST TUE NOV 21 2006

SCZ045-220600-
/O.CAN.KCHS.HW.W.0002.000000T0000Z-061122T0500Z/
/O.NEW.KCHS.LW.Y.0037.061121T2026Z-061123T0000Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
326 PM EST TUE NOV 21 2006

...HIGH WIND WARNING IS CANCELLED...
...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY FOR 
LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST WEDNESDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

NORTH WINDS OF 20 TO 30 KNOTS WITH SOME GUSTS AS HIGH AS 40 KNOTS
WILL CONTINUE ACROSS LAKE MOULTRIE THROUGH TONIGHT. ON
WEDNESDAY...WINDS WILL DIMINISH SOMEWHAT...WITH SUSTAINED WINDS OF
20 TO 25 KNOTS EXPECTED. SOME GUSTS TO 30 KNOTS WILL BE POSSIBLE
ON WEDNESDAY AS WELL. 

IN ADDITION TO THE WINDS...VERY CHOPPY CONDITIONS WILL OCCUR ON
THE OPEN LAKE WATERS WITH WAVES POSSIBLY AS LARGE AS 3 TO 4 FEET.
SOME MINOR BEACH EROSION IS POSSIBLE ON THE SOUTH END OF THE
LAKE...ESPECIALLY TONIGHT. 

MARINERS ARE URGED TO REMAIN OFF THE LAKE THROUGH WEDNESDAY AS
CONDITIONS WILL BE QUITE HAZARDOUS THROUGH THAT TIME.

$$

GAZ117-119-139-141-212130-
/O.CAN.KCHS.WI.Y.0007.000000T0000Z-061122T1100Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN
326 PM EST TUE NOV 21 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY FOR COASTAL GEORGIA. ALTHOUGH BREEZY CONDITIONS WILL
OCCUR TONIGHT...WITH WINDS OF 15 TO 25 MPH WITH SOME HIGHER
GUSTS...ADVISORY CRITERIA IS NO LONGER EXPECTED TO BE MET.  

$$

SCZ048>051-212130-
/O.CAN.KCHS.WI.Y.0007.000000T0000Z-061122T2300Z/
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
326 PM EST TUE NOV 21 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY FOR COASTAL SOUTH CAROLINA. ALTHOUGH BREEZY CONDITIONS WILL
OCCUR TONIGHT...WITH WINDS OF 20 TO 25 MPH WITH SOME HIGHER
GUSTS...ADVISORY CRITERIA IS NO LONGER EXPECTED TO BE MET. 

$$

JRL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this high wind warning went out at Nov 20, 10:20 PM EST, 28 minutes earlier.

Area forecast discussion, Nov 20, 10:20 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1020 PM EST MON NOV 20 2006

...MAJOR COASTAL STORM DEVELOPING OFF THE SC/GA COAST...
...HIGH WINDS COULD IMPACT BRIDGE TRAVEL TUE MORNING...

.SHORT TERM /TONIGHT/...EVNG WATER VAPOR IMGRY SHOWS A HIGHLY
ANOMALOUS STRONG UPR TROF DIGGING ACROSS THE SERN U.S. WITH THE
CLOUD SHIELD OFF THE SE COAST EXHIBITING A CLASSIC BAROCLINIC LEAF
APPEARANCE. UNDER THE BAROCLINIC LEAF...COASTAL CYCLOGENESIS IS
UNDERWAY WITH LOW PRES NOTED ABOUT 125 MILES EAST OF TYBEE ISLAND
GA. SFC PRESSURES NEAR THE CENTER OF THE LOW HAVE DROPPED ABOUT 2MB
IN THE PAST SEVERAL HOURS AND SFC PRESSURES ACROSS THE NC/SC/GA
PIEDMONT HAVE RISEN ABOUT 2-3MB. THIS HAS PRODUCED A 3-5MB PRESS
GRADIENT ALONG THE SC COAST OVR THE LAST HOUR OR SO. WINDS HAVE
RESPONDED AND ARE NOW GUSTING 35 MPH AT MANY COASTAL OBSERVATION
STATIONS FROM TYBEE ISLAND NE ALONG THE SC COAST. THE PRES GRADIENT
WL CONTINUE TO TIGHTEN INTO TUE AS LOW PRESS DEEPENS AND STRONG HIGH
PRES BUILDS E TO THE APPALACHIAN CHAIN. IT SHOULD BE NOTED THAT THE
SFC LOW IS ALREADY A FEW MB LOWER THAN WHAT ANY OF THE 12Z/18Z MODEL
SUITE PREDICTED.

CONDITIONS WL CONTINUE TO DETERIORATE ACROSS THE RGN OVRNGT AS THE
LOW PRESS DEEPENS INTO A FORMIDABLE COASTAL STORM AS IT MEANDERS
WELL E OF THE SAVANNAH RIVER ENTRANCE. THE LATEST RUC OUTPUT
SUGGESTS A DEFORMATION ZONE WL SET UP ACROSS COASTAL NC AND SC
TOWARDS SUNRISE AS THE UPR TROF ALOFT BECOMES CUT OFF. SATL TRENDS
SUGGEST THIS PROCESS IS ALREADY UNDERWAY WITH CLOUD TOPS COOLING OFF
THE SC COAST SO EXPECT PCPN TO BLOSSOM ACROSS THE COAST LTE TNGT AS
MID-LVL FRONTOGENETICAL FORCING IN THE DEFORMATION ZONE INCRS. WL
MAKE A FEW MINOR CHANGES IN THE FCST TO BETTER TIME THE BEST CHANCES
RAIN TNGT BUT AT THIS POINT ITS PROBABLY NOT A GOOD IDEA TO CHANGE
THE OVRNGT POP FCST TOO MUCH UNTIL MORE DEFINITIVE PCPN TRENDS CAN
BE ESTABLISHED. IT IS POSSIBLE THAT MUCH OF INTERIOR SE GA WL REMAIN
DRY TNGT. FCST SOUNDINGS STILL SUGGEST LTL IN THE WAY OF P-TYPE
PROBLEMS WL OCCUR WITH THE ONSET OF PCPN. ALTHOUGH MOST OF THE
COLUMN WL REMAIN BELOW FREEZING...THE NEAR SFC LAYER /SFC-2000 FT/
JUST LOOKS TOO WARM TO SUPPORT ANY FROZEN HYDROMETERS.

WINDS WILL CONTINUE TO INCR TNGT...ESP AT THE COAST. WINDS NEAR THE
COAST ARE ALREADY NEARING WIND ADVISORY CRITERIA BUT AS BNDRY
LYR-950MB WINDS INCR TO NEAR 40-50 KT...SFC WINDS SHOULD RISE INTO
THE 25-35 MPH RANGE BY SUNRISE...ESP AT THE COAST. WE ARE BECMG
INCREASINGLY CONCERNED THAT HIGH WINDS JUST OFF THE SFC COULD
SEVERELY IMPACT BRIDGE OPERATIONS TUE MRNG...PARTICULARLY ON
ELEVATED BRIDGES SUCH AS THE RAVENEL BRIDGE IN CHARLESTON. A HIGH
WIND WARNING MAY EVENTUALLY BE NEEDED FOR ALL COASTAL COUNTIES.
&&

.MARINE...WINDS AND SEAS ARE QUICKLY BUILDING ACROSS THE WTRS. GALES
ARE NOW BEING REPORTED AT 41004 AND THE CAPERS MID-SHELF BUOY WITH
GUSTS TO NEAR GALE FORCE AT 41008. 00Z RUC GUIDANCE SHOWS BNDRY
LYR-950MB WINDS INCRG TO 40-50 AFT MIDNIGHT WITH 45-60 KT ACROSS THE
GA OFFSHORE WTRS. MODIFIED SOUNDINGS SUGGEST A LARGE PERCENTAGE OF
THIS SHOULD MIX TO THE SFC. PLAN ON INCRG WINDS TO 35 KT WITH GUSTS
TO 40 KT OVR THE GA NEARSHORE WATERS...30-40 KT WITH STORM FORCE
GUSTS TO 50 KT ACROSS THE SC NEARSHORE WATERS AND BRING WINDS UP TO
35-45 KT WITH GUSTS TO 55 KT OVR THE GA OFFSHORE WATERS. VERY
DANGEROUS MARINE CONDITIONS WL OCCUR...PARTICULARLY ACROSS THE
EASTERN HALF OF THE GA OFFSHORE WATERS WHERE THE WRN WALL OF THE
GULF STREAM CURRENTLY RESIDES. GALE AND STORM WARNINGS WL REMAIN BUT
WL UPGRADE THE GALE WARNING TO A STORM WARNING FOR THE SC NEARSHORE
WATERS.
&&

.AVIATION...DEVELOPING LOW OVER COASTAL WATERS IS EXPECTED TO CREATE
DETERIORATING WEATHER CONDITIONS FOR BOTH TERMS LATER TONIGHT/EARLY
MORNING. EXPECT MOISTURE AND ASSOCIATED CLOUDS TO WRAP AROUND LOW
LEADING TO MVFR CONDITIONS BY 06Z. WIND GUSTS REMAIN A HAZARD AS
DEEPENING LOW LEADS TO A STRONGER PRESSURE GRADIENT OVER THE
CAROLINAS AND CAA ALOFT ALLOWS MIXING OF STRONGER WINDS TO THE
SFC. WINDS SHOULD INCREASE TO 15 KNOTS WITH GUSTS UP TO 30 KNOTS AT
CHS AND 25 KNOTS AT SAV OVER NIGHT. AS DEEP LAYER OF MOISTURE WRAPS
AROUND LOW...EXPECT LIGHT RAIN TO DEVELOP AROUND 08Z THRU THE REST
OF THE TAF PERIOD.  MOS HINTS AT LOWERING CLOUD CEILINGS AND VSBYS
IN THE AFTERNOON BUT GIVEN SOME UNCERTAINTY OF RAIN INTENSITY
TOMORROW AFTERNOON...HAVE DECIDED TO KEEP CEILINGS AT LOW END MVFR
CONDITIONS TOWARDS THE END OF TAF PERIOD.
&&

.LAKE WINDS...WINDS ALREADY 20-25 KT ON THE OPEN LAKE WATERS BASED
ON OBSERVATIONS OUT OF THE CHARLESTON HARBOR. UNFORTUNATELY THE ONE
SENSOR WE HAVE ON THE SANTEE DAM IS NOT COMPLETELY SAMPLING THE WIND
SINCE WINDS ARE FROM THE NE /FROM OVER LAND/. STEEP LAPSE RATES AND
WINDS OF 40-45 KT IN THE BNDRY LYR SUGGEST SFC WNDS OF AT LEAST
30-35 KT. WL UPGRADE THE LAKE WIND ADVISORY TO A LOW-END HIGH WIND
WARNING. EXPECT WAVES IN THE OPEN WATERS TO REACH 4-5 FT AT TIMES...
PARTICULARLY ON THE SRN END OF THE LAKE. THIS MAY RESULT IN MINOR
LAKE FLOODING...EROSION AND POSSIBLE PIER/DOCK DAMAGE ON THE SRN END
OF THE LAKE...INCLUDING THE COMMUNITY OF PINOPOLIS.
&&

.COASTAL IMPACTS...SEAS AT 41004 HAVE RISEN TO AT LEAST 10 FT. SEAS
WL BUILD TO AT LEAST 8-10 FT IN THE 0-20 NM STRETCH BY SUNRISE AS
GALE FORCE WINDS WITH STORM FORCE GUSTS DVLP. DESPITE OFFSHORE
WINDS...BACKSWELL WITH 8-9 SEC PERIODS WL LIKELY PRODUCE
CONSIDERABLE BEACH EROSION...ESPECIALLY IN EROSION PRONE AREAS SUCH
AS TYBEE ISLAND...HUNTING ISLAND...EDISTO BEACH...FOLLY BEACH AND
WILD DUNES. WL GO AHEAD AND ISSUE A HIGH SURF ADVISORY.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY FOR GAZ117-119-139-142 THROUGH TUE AFTERNOON.
  ...WIND ADVISORY FOR GAZ117-119-139-141 THROUGH TUE NIGHT.
SC...WIND ADVISORY FOR SCZ048>051 THROUGH TUE NIGHT.
  ...HIGH WIND WARNING FOR LAKE MOULTRIE SCZ045 THROUGH TUE
     AFTERNOON.
MARINE...STORM WARNING FOR AMZ350-352-374
         GALE WARNING FOR AMZ330-354.

&&

ST/DPB
Hazardous weather outlook, Nov 20, 6:00 PM EST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EST MON NOV 20 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-211100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
600 PM EST MON NOV 20 2006

...LAKE WIND ADVISORY FOR LAKE MOULTRIE BEGINNING TONIGHT...
...WIND ADVISORY FOR COASTAL SOUTH CAROLINA AND GEORGIA BEGINNING
TUESDAY AFTERNOON...
...GALE WARNING FOR AMZ330-350-352-354...
...STORM WARNING FOR AMZ374...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TONIGHT.
.LAKE WINDS...WINDS WILL INCREASE TONIGHT OVER LAKE MOULTRIE TO 25
KNOTS WITH GUSTS TO 30 KNOTS. THUS...A LAKE WIND ADVISORY HAS BEEN
ISSUED. REFER TO THE LATEST NON-PRECIPITATION STATEMENT FOR MORE
INFORMATION.

.MARINE...A DEVELOPING STORM SYSTEM WILL BRING DANGEROUS MARINE
CONDITIONS TO THE ADJACENT WATERS TONIGHT THROUGH WEDNESDAY. A STORM
WARNING IS IN EFFECT FOR THE OUTER GEORGIA WATERS WITH GALE WARNINGS
FOR ALL NEARSHORE COASTAL WATERS AND THE CHARLESTON HARBOR. REFER TO
THE LATEST COASTAL WATERS FORECAST AND MARINE WEATHER STATEMENT FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
.MARINE...GALE WARNINGS WILL BE ONGOING FOR ALL NEARSHORE WATERS AND
CHARLESTON HARBOR TUESDAY WHILE STORM WARNINGS WILL BE ONGOING FOR
THE WATERS 20 TO 60 NM OFF THE GEORGIA COAST. CONDITIONS WILL
IMPROVE OVER THE ENTIRE MARINE AREA WEDNESDAY NIGHT AND THURSDAY.
REFER TO THE LATEST MARINE WEATHER STATEMENT AND COASTAL WATERS
FORECAST FOR ADDITIONAL INFORMATION.

.HIGH SURF/BEACH EROSION/COASTAL FLOODING...SUBSTANTIAL BEACH
EROSION IS POSSIBLE TUESDAY THROUGH WEDNESDAY. THE THREAT FOR
COASTAL FLOODING HAS DIMINISHED DUE TO THE EXPECTED OFFSHORE WINDS.
A BUILDING NORTHEAST SWELL MAY RESULT IN 5-8 FT WAVES IN THE COASTAL
WATERS TUE THROUGH WED. HIGH SURF ADVISORIES MAY BE NEEDED. REFER TO
THE LATEST SPECIAL WEATHER STATEMENT FOR ADDITIONAL INFORMATION.

.LAKE WINDS...WINDS WILL BE AROUND 35 KNOTS WITH GUSTS TO 45 KNOTS
OVER LAKE MOULTRIE TUESDAY AND WEDNESDAY. THUS...A LAKE WIND
ADVISORY HAS BEEN ISSUED. REFER TO THE LATEST NON-PRECIPITATION
STATEMENT FOR MORE INFORMATION.

.WINDS...STRONG WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TO DEVELOP ALONG THE COAST TUESDAY AND PERSIST THROUGH AT
LEAST WEDNESDAY. THUS...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF
COASTAL SOUTHERN SOUTH CAROLINA AND NORTH COASTAL GEORGIA. REFER TO
THE LATEST NON-PRECIPITATION STATEMENT FOR ADDITIONAL INFORMATION.

.HEAVY RAINFALL...THERE IS THE POSSIBILITY OF HEAVY RAINFALL TONIGHT
THROUGH WEDNESDAY NIGHT...ESPECIALLY ACROSS SOUTHERN SOUTH CAROLINA.
REFER TO THE HYDROLOGIC OUTLOOK PRODUCT FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

RJB/JRL

In the hours before

Special weather statement, Nov 20, 4:50 PM EST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EST MON NOV 20 2006

GAZ117-119-139-141-SCZ045-048>051-221200-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BERKELEY-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN...MONCKS CORNER...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
450 PM EST MON NOV 20 2006

...STRONG COASTAL STORM TO IMPACT THE SOUTH CAROLINA AND GEORGIA
COAST THROUGH MID WEEK...

AN UNUSUALLY STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO DEVELOP OFF
THE SOUTH CAROLINA COAST TONIGHT. IT IS FORECAST TO SIT OFF THE
SOUTHEAST COAST THROUGH WEDNESDAY...THEN PULL OFF TO THE NORTHEAST.
DURING ITS STAY...STRONG NORTHERLY WINDS WILL RESULT.

DANGEROUS SURF CONDITIONS AND MINOR TO MODERATE BEACH EROSION ARE
POSSIBLE. IN ADDITION...SIGNIFICANT SWELL WAVE WILL MOVE INTO SURF
ZONE TUESDAY AND TUESDAY NIGHT. AT THIS TIME...IT APPEARS BREAKERS
OF 3 TO 4 FT WILL OCCUR...WITH WAVES AS LARGE AS 6 FT POSSIBLE...
ESPECIALLY TUESDAY NIGHT. COASTAL FLOODING DOES NOT APPEAR TO BE AN
ISSUE DUE TO THE OFFSHORE WINDS.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS
DEVELOPING WEATHER SITUATION AND MAY ISSUE HIGH SURF ADVISORIES FOR
PORTIONS OF THE AREA AT A LATER TIME IF CONDITIONS WARRANT.

RESIDENTS AND VISITORS...ESPECIALLY THOSE NEAR THE IMMEDIATE
COAST...ARE ADVISED TO CLOSELY MONITOR THE DEVELOPMENT OF THIS
MAJOR COASTAL STORM. TUNE TO NOAA WEATHER RADIO ALL HAZARDS...TV
OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS ON THIS EVENT.

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 10:55 PM ESTHigh Surf AdvisoryCHS35 hr
Nov 21, 3:26 PM ESTLake Wind AdvisoryCHSBerkeley31 hr
Nov 21, 5:10 PM ESTSnow AdvisoryCHSAllendale, Colleton, Hampton3 hr

Nearby

High Wind Warnings in South Carolina, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.